# SDR 2005UALA00918

- Difficulty date: August 28, 2005
- Submitted: September 6, 2005
- Operation: Air carrier
- Aircraft: N788UA
- Make and model: Boeing 777222
- Aircraft serial: 26942
- Aircraft time: 26,561 hours, 5,597 cycles
- Engine: Pwa PW4090
- System (JASC): 7297 · Turbine Engine System Wiring
- Part: Terminal Block
- Part number: CTB9000
- Condition: Overheated
- Location: Nr 1 Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 1 ENGINE UPPER IDG TERMINAL BLOCK HAS MELTED AREAS AND MISSING SHRINK WRAP ON WIRES.  THE IDG STRUT DISCONNECT TERMINAL BLOCK INSPECTION/TORQUE CHECK ACCOMPLISHED AT THE SEGMENTED 'A' DISCOVERED THE OVERHEATED TERMINAL BLOCK.  REVIEW OF IDG WRITE-UPS, LOGBOOK, AND MAINTENANCE MESSAGES PRIOR TO DISCREPANCY DID NOT INDICATE ABNORMAL IDG OPERATING CONDITIONS OR IN-SERVICE DIFFICULTIES.  PHASE 'B' INITIALLY OVERHEATED POSSIBLY DUE TO IMPROPER TORQUE CAUSING THE CABLE LUGS TO LOOSEN AND OVERHEAT WITH HIGH RESISTANCE.
